Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Complex convexity in Lebesgue-Bochner Function Spaces


Authors: Patrick N. Dowling, Zhibao Hu and Douglas Mupasiri
Journal: Trans. Amer. Math. Soc. 348 (1996), 127-139
MSC (1991): Primary 28A05, 46E40
DOI: https://doi.org/10.1090/S0002-9947-96-01508-5
MathSciNet review: 1327255
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Complex geometric properties of continuously quasi-normed
spaces are introduced and their relationship to their analogues in real Banach spaces is discussed. It is shown that these properties lift from a continuously quasi-normed space $X$ to $L^p(\mu , X)$, for $0 < p < \infty $. Local versions of these properties and results are also considered.


References [Enhancements On Off] (What's this?)

  • 1 W.J. Davis, D.J.H. Garling and N. Tomczak-Jaegermann, The complex convexity of quasi-normed spaces, J. Funct. Anal. 55 (1984), 110-150, MR 86b:46032.
  • 2 S.J. Dilworth, Complex convexity and the geometry of Banach spaces, Math. Proc. Camb. Phil. Soc. 99 (1986), 495-506, MR 87k:46032.
  • 3 P.N. Dowling, Z. Hu and M.A. Smith, Geometry of spaces of vector-valued harmonic functions, Can. J. Math. 46(2) (1994), 274-283, MR 95b:46054.
  • 4 P. Greim, An extremal vector-valued $L^p$-function taking no extremal vectors as values, Proc. Amer. Math. Soc. 84 (1982), 65-68, MR 83c:46034.
  • 5 P. Greim, A note on strong extreme and strongly exposed points in Bochner $L^p$-spaces, Proc. Amer. Math. Soc. 93 (1985), 65-66, MR 86g:46050.
  • 6 Z. Hu and D.Mupasiri, Complex strongly extreme points in quasi-normed spaces, preprint (1994).
  • 7 J.A. Johnson, Extreme measurable selections, Proc. Amer. Math. Soc. 44 (1974), 107-112, MR 49:5818.
  • 8 D. Mupasiri, Some results on complex convexity and the geometry of complex vector spaces, Dissertation, Northern Illinois University (1992).
  • 9 M.A. Smith, Strongly extreme points in $L^p(\mu , X)$, Rocky Mountain J. Math. 16 (1986), 1-5, MR 87d:46043.
  • 10 M.A. Smith, Rotundity and extremity in $\ell ^p(X_i)$ and $L^p(\mu , X)$, Contemporary Math. 52 (1986), 143-162, MR 87h:46053.
  • 11 M.A. Smith and B. Turett, Rotundity in Lebesgue-Bochner function spaces, Trans. Amer. Math. Soc. 257 (1980), 105-118, MR 80m:46031.
  • 12 K. Sundaresan, Extreme points of the unit cell in Lebesgue-Bochner function spaces. I, Proc. Amer. Math. Soc. 23 (1969), 179-184, MR 40:719.
  • 13 K. Sundaresan, Extreme points of the unit cell in Lebesgue-Bochner function spaces, Colloq. Math. 22 (1970), 111-119, MR 43:2493.
  • 14 E. Thorp and R. Whitley, The strong maximum modulus theorem for analytic functions into a Banach space, Proc. Amer. Math. Soc. 18 (1967), 640-646, MR 35:5643.
  • 15 Q. Xu, Inégalités pour les martingales de Hardy et renormage des espaces quasi-normés, C.R. Acad. Sci. Paris, Sér. I 306 (1988), 601-604, MR 89k:46029.
  • 16 Q. Xu, Convexités uniformes et inégalités de martingales, Math. Ann. 287 (1990), 193-211, MR 91m:46027.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28A05, 46E40

Retrieve articles in all journals with MSC (1991): 28A05, 46E40


Additional Information

Patrick N. Dowling
Email: pndowling@miavx1.acs.muohio.edu

Zhibao Hu
Affiliation: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45056
Address at time of publication: Department of Mathematics, El Paso Community College, P.O. Box 20500, Elpaso, Texas 79998
Email: davidhu@laguna.epcc.edu

Douglas Mupasiri
Email: mupasiri@math.uni.edu

DOI: https://doi.org/10.1090/S0002-9947-96-01508-5
Keywords: Quasi-normed spaces, complex extreme points, complex strongly extreme points, analytic denting points
Received by editor(s): July 22, 1994
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society